Alert archive / Kansas / Fire Weather Watches in 2021
Fire Weather Watch 12, NWS Dodge City, KS
NWS Dodge City, KS issued this fire weather watch at Oct 25, 2021, 2:32 AM CDT for 6 counties in Kansas. It took effect at Oct 26, 2021, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 25, 2021, 2:32 AM CDT (07:32 UTC)
- In effect from
- Oct 26, 2021, 1:00 PM CDT
- Expired
- Oct 25, 2021, 1:20 PM CDT
- In force
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2331 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
473 WWUS83 KDDC 250732 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 232 AM CDT Mon Oct 25 2021 ...Critical Fire Danger Tuesday Afternoon... KSZ061-062-074-075-084-085-252100- /O.NEW.KDDC.FW.A.0012.211026T1800Z-211027T0000Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 232 AM CDT Mon Oct 25 2021 /132 AM MDT Mon Oct 25 2021/ ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... The National Weather Service in Dodge City has issued a Fire Weather Watch, which is in effect from Tuesday afternoon through Tuesday evening. * AFFECTED AREA...Fire weather zones 061, 062, 074, 075, 084, and 085. * WIND...South to southwest 25-35 mph with higher gusts * HUMIDITY...As low as 13% * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && TATRO $$
1 follow-up statement
510 WWUS83 KDDC 251820 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 120 PM CDT Mon Oct 25 2021 ...Critical Fire Weather Conditions Tuesday Afternoon... KSZ061-062-074-075-084-085-260900- /O.UPG.KDDC.FW.A.0012.211026T1800Z-211027T0000Z/ /O.NEW.KDDC.FW.W.0024.211026T1800Z-211027T0000Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 120 PM CDT Mon Oct 25 2021 /1220 PM MDT Mon Oct 25 2021/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075...084 AND 085... The National Weather Service in Dodge City has issued a Red Flag Warning FOR wind and low relative humidity, which is in effect from 1 PM CDT /noon MDT/ to 7 PM CDT /6 PM MDT/ Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * Winds...South 20 to 30 mph with gusts up to 45 mph. * Timing...Tuesday afternoon into early evening. * Relative Humidity...As low as 12 percent. * Temperatures...Around 80. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this fire weather watch went out at Oct 25, 2:27 AM CDT, 5 minutes earlier.
Area forecast discussion, Oct 25, 2:27 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 227 AM CDT Mon Oct 25 2021 ...Updated Fire Weather... .SHORT TERM...(Today and tonight) Issued at 1244 AM CDT Mon Oct 25 2021 Night time IR satellite continues to show an area of low clouds moving from northeast to southwest from central Nebraska into northeast Kansas. Short term models take this area of low clouds into north central Kansas around 09Z and areas around Dodge and Garden City by 12Z. Most of the area will start with cloud cover and easterly winds for the morning and then by afternoon we should see the clouds quickly depart as an upper level ridge moves into the central plains. Winds will pick up out of the south especially for areas from highway 283 on west. Temperatures will vary from the mid 60s around Hays where the clouds and cooler air will hang around the longest to the lower 80s by Elkhart as dry southwesterly winds will be approaching by late afternoon. Tonight with good mixing and a developing low level jet the winds should stay strong through the night with mainly clear skies. Lows will fall back into the 50s. .LONG TERM...(Tuesday through Sunday) Issued at 213 AM CDT Mon Oct 25 2021 Tuesday will present two headlines with fire weather for areas west of highway 83 and severe weather for areas east of highway 283. During the day a negative tilt trough will move into the central Rockies and a surface low in northeast Colorado will bring in warm and dry air for areas along the Colorado border. Winds will turn to the southwest and gust to 25-35 mph. Short term models are in agreement of RH values being 15% or less for our far 6 western counties and SPC has put out a critical fire danger for those areas during the afternoon. The attention will turn to severe weather in the evening as a developing low level jet of 50 kts or greater will move into areas from highway 283 on east. The cap should hold for most of the day and then thunderstorms should start to get going along the dryline just before sunset. 0-6 KM shear is forecast to be around 40 kts out of the southwest so there could be the potential for an isolated supercell to develop and move off the boundary. If this is the case we could see hail greater than 2 in. in diameter and a tornado threat. The timeframe for an isolated supercell should it happen will be a very narrow window. The shear quickly turns to the south as the negative tilt trough moves into eastern Colorado and the storms should grow quickly upscale into a squall line for our eastern counties. Low level shear still looks favorable for QLCS tornadoes along with downburst winds from the squall line. Storms should exit the area shortly after midnight going into Wednesday morning and strong northwest winds will blast through the area during the night and through the day. Temperatures will be 20 degrees cooler through the day on Wednesday as we go from 80s on Tuesday to the 60s. Winds should continue to gust during the day on Thursday. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1147 PM CDT Sun Oct 24 2021 An area of moisture will advect from central Kansas into southwest Kansas during the night. We will see cloud ceiling fall at HYS first to IFR-LIFR range with fog and low clouds moving in around 09Z. The low clouds and fog could make it to GCK and DDC around 11Z and should continue through 14Z. Cloud ceilings should quickly rise after 15Z as winds increase out of the south to southeast. All airports will have wind speeds in the 15-25 kt range through the afternoon and evening. && .FIRE WEATHER... Issued at 226 AM CDT Mon Oct 25 2021 Areas along and west of highway 83 will have a fire danger during the afternoon on Tuesday. Winds will gust out of the southwest 25-35 mph with higher gusts and relative humidity values will fall to below 15%. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 49 83 45 / 0 0 20 40 GCK 72 50 83 43 / 0 0 10 30 EHA 82 53 84 42 / 0 0 10 30 LBL 78 52 87 44 / 0 0 10 30 HYS 64 47 79 45 / 0 0 20 60 P28 68 48 83 50 / 0 0 20 60 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Tatro FIRE WEATHER...Tatro
Hazardous weather outlook, Oct 24, 3:13 AM CDT, 23 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 313 AM CDT Sun Oct 24 2021 KSZ030-031-043>046-061>066-074>081-084>090-250815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 313 AM CDT Sun Oct 24 2021 /213 AM MDT Sun Oct 24 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- A slight risk of severe weather is possible from the highway 283 corridor on east. A line of storms is forecast to develop along a cold front with straight line winds the main threat. Hail and quick spin up tornadoes could also be possible. Days 2-7 Hazards ---------------- * Monday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Tuesday - Lightning: Limited risk - Severe thunderstorm: Limited risk - Non thunderstorm wind: Elevated risk - Fire weather: Extreme risk * Wednesday - Lightning: Limited risk - Non thunderstorm wind: Elevated risk * Thursday - Non thunderstorm wind: Limited risk * Friday * Saturday .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 1:20 PM CDT | Red Flag Warning | DDC | Grant, Hamilton, Kearny, Morton, Stanton, Stevens | 30 hr |
Nearby
Fire Weather Watches in Kansas, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.